MAUDE Adverse Event Report: EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR

EDWARDS LIFESCIENCES INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE; CLAMP, VASCULAR
Model Number ICF100
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Aortic dissection (4870)
Date of Event 07/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received a report of an aortic dissection during an mvr case where the surgeon was planning on using the icf100 to occlude the aorta.The guidewire from the icf100 kit met resistance while placing the icf100.They pulled the wire back and tried again and felt resistance.The wire was taken out and kinks were found.The surgeon decided with the rep to try a new wire from another icf100 kit.The endoreturn was adjusted prior to trying to reinsert icf100 and guidewire.No resistance during insertion.Bypass initiated slowly and no dissection was seen at that time.Another doctor arrived and wanted er21b to be advanced a little and advanced 1-2cm and resecured.Aortic root pressure was lost and the clinical rep advised to get ascending aorta tee view and balloon was against the aortic valve.Rep advised to pull back balloon to pa level on tee.Root pressure returned.Robot was then docked by or staff.After docking dr.(b)(6) looked into right chest incision and asked for ascending aorta tee view (15 minutes have passed since bypass initiation).Anesthesia visualized what she thought was the balloon inflated, but the balloon was not yet inflated.In tee the ascending aorta was whitened and enlarged differently than viewed preop.Immediately went down on pump flows as dissection was noted.Emergent sternotomy performed.Pump pressures during this time 280-300mmhg with only an increase of 20mmhg from baseline.Patient was in stable condition postop and transported to the icu.Procedure ended up including the emergent sternotomy, ascending aorta replacement with graft, and the originally scheduled mitral valve repair.The two wires, icf100, and er21b used are available for return.Surgeon stated they "must have gotten into something advancing the wire and even may have missed some disease in the peripherals" in the ct scan preop.Clinical rep spoke with surgeon restating that wire should pass easily and if resistance is felt to stop and return to start.
 
Additional Manufacturer Narrative
H11 manufacturer narrative.The device was able to be returned.Per the initial evaluation, the customer report of guidewire insertion difficulty was unable to be confirmed.Report of kinked guidewire was confirmed.As received, the hemostasis valves on icf100 and endo return canula were fully tightened and was able to be loosened without any difficulties.Returned guidewires were able to be passed through the icf100 and endoreturn without difficulty.Guidewire a was observed to be kinked and guidewire b remained intact.Dilator was able to be inserted into the endoreturn with no difficulty and met no resistance.The balloon was observed to have no overlap or blockage to the distal lumen.Balloon inflated clear without difficulty and remained inflated without leakage.Aortic root pressure lumen was found to be occluded with blood.All other through lumens were found to be patent without any leakage or occlusion.No other visual damage or other abnormalities were found to the devices.The reported event is pending further investigation.A supplemental report will be submitted in a timely manner once the investigation has been completed or significant new information becomes available.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
B5, g3, g6 and section h updated with investigation findings/ updated description.The product investigation was completed with no updates to the physical evaluation of the device.Per the dhr review completed at imds, there were no specific failures or rejects noted for the subject lot.The guidewires are inspected for any sharp bends during receiving inspection and with controls in place, products released from imds are considered to be fully functional.Based on the information available, the alleged "kinked guidewire" was confirmed through product evaluation.Per the instructions for use (ifu), if any increased resistance is felt during insertion or removal of the guidewire the cause for resistance should be investigated before continuing as inability to easily advance or remove these devices may indicate vascular disease or injury.The guidewires are inspected by the supplier, and it is very unlikely that a kinked guidewire would pass the inspections in place by the supplier.The alleged resistance with the guidewire was likely due to presence of vascular disease, and insertion/removal of guidewire against resistance might potentially have contributed to the aortic dissection.The most likely cause of the reported incident is operational factors.An edwards/supplier manufacturing defect has not been confirmed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
Edwards received a report of an aortic dissection during an mvr case where the surgeon was planning on using the icf100 to occlude the aorta.The guidewire from the icf100 kit met resistance while placing the icf100.They pulled the wire back and tried again and felt resistance.The wire was taken out and kinks were found.The surgeon decided with the rep to try a new wire from another icf100 kit.The endoreturn was adjusted prior to trying to reinsert icf100 and guidewire.No resistance during insertion.Bypass initiated slowly and no dissection was seen at that time.Another doctor arrived and wanted er21b to be advanced a little and advanced 1-2cm and resecured.Aortic root pressure was lost and the clinical rep advised to get ascending aorta tee view and balloon was against the aortic valve.Rep advised to pull back ballon to pa level on tee.Root pressure returned.Robot was then docked by or staff.After docking dr.Abu omar looked into right chest incision and asked for ascending aorta tee view (15 minutes have passed since bypass initiation).Anesthesia visualized what she thought was the balloon inflated, but the balloon was not yet inflated.In tee the ascending aorta was whitened and enlarged differently than viewed preop.Immediately went down on pump flows as dissection was noted.Emergent sternotomy performed.Pump pressures during this time 280-300mmhg with only an increase of 20mmhg from baseline.Patient was in stable condition postop and transported to the icu.Procedure ended up including the emergent sternotomy, ascending aorta replacement with graft, and the originally scheduled mitral valve repair.The two wires, icf100, and er21b used are available for return.Surgeon stated they "must have gotten into something advancing the wire and even may have missed some disease in the peripherals" in the ct scan preop.Clinical rep spoke with surgeon restating that wire should pass easily and if resistance is felt to stop and return to start.Per additional information received: there was an interruption to bypass/ conversion to open sternotomy.Aortic valve not damaged/ leaflets not damaged.Aortic dissection did occur.Rep suspects surgeon advanced guidewire against resistance/ may have been more plaque than initially expected.Believed guidewire hit plaque.Guidewire was all the way through icf100 and in vessel when resistance was met.They converted prior to reinflating balloon because surgeon was made aware of aortic dissection.

Brand Name
INTRACLUDE INTRA-AORTIC OCCLUSION DEVICE
Common Device Name
CLAMP, VASCULAR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8015656209
MDR Report Key22790945
Report Number2015691-2025-06595
Device Sequence Number12959085
Product Code DXC
UDI-Device Identifier00690103190007
UDI-Public(01)00690103190007(11)241007(17)26100710BSLC8382
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K163693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberICF100
Device Lot NumberBSLC8382
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer10/14/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age68 YR
Patient SexMale